# SDR 2008FA0000073

- Difficulty date: January 14, 2008
- Submitted: February 4, 2008
- Operation: General aviation
- Aircraft: N44542
- Make and model: Piper PA-28-151
- Aircraft serial: 287415662
- Engine: Lyc O320*
- System (JASC): 5341 · Fuselage, Wing Attach Fittings
- Part: Attach Fitting
- Part number: 62448003
- Condition: Corroded
- Location: Fuselage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS FUSELAGE REAR WING ATTACH FITTING WAS BEING REPLACED DUE TO CORROSION PITTS ON FRONT SURFACE.  UPON REMOVAL SOME SEVERE PITTING WAS NOTED JUST IB OF THE .3125 INCH WING ATTACH BOLT HOLE ON THE REAR SIDE OF THE FITTING.  THIS AREA IS EXPOSED TO OUTSIDE AIR AND MOISTURE AND IS LOCATED IN A DIFFICULT AREA TO INSPECT.  THIS AREA IS ALSO MORE CRITICAL IN RELATION EVENTUAL PART FAILURE THAN THE FRONT SURFACE THAT IS VISIBLE FROM INSIDE THE FUSELAGE.  RECOMMEND CLEANING DIRT OUT OF AREA AND INSPECTING WITH A GOOD LIGHT.  (K)
